# SDR CA041014001

- Difficulty date: October 13, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Urocop EC120B
- Aircraft time: 200 hours
- Engine: Tmeca ARRIU2F
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Magnetic Plug
- Part number: 7052A3632279
- Condition: Cracked
- Location: T/R Gearbox
- Component: Gearbox, Urocop
- Component part number: C652A0101053
- Stage of operation: IN
- How discovered: O
- Nature of condition: N, W
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED INTERMITTENT INDICATION OF GEARBOX CHIP DETECTOR. ON INSPECTION NO CHIP FOUND.  A LOOSE CONNECTION BETWEEN ELECTRICAL PORTION OF CHIP PLUG & MAGNETIC PART ALLOWED FOR A FALSE INDICATION.  THE SWAGGED CONNECTION BETWEEN THE TWO PARTS CRACKED & BROKEN.  IN 2002 A SIMILAR PROBLEM HAD OCCURRED, BUT THIS PARTICULAR PLUG MANUFACTURED IN 2003.  NEW PLUG ORDERED & UPON RECEIVING NEW PART IT TOO WAS CRACKED. EUROCOPTER CANADA CONTACTED AND A THIRD PLUG SENT.  AGAIN UPON INSPECTION IT TOO WAS CRACKED IN SAME SWAGED LOCATION. A CONTINUED LACK OF Q/A BETWEEN MANUFACTURER & EUROCOPTER HAS ALLOWED THIS KNOWN PROBLEM TO PERSIST FOR OVER TWO YEARS. CURRENTLY WE ARE WAITING FOR YET ANOTHER CHIPPLUG.
